MAUDE Adverse Event Report: ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; HIPS, INSTRUMENTS

ZIMMER BIOMET, INC. MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH; HIPS, INSTRUMENTS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drill bits broke during surgery while drilling.No known impact or consequence to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).D10: unknown drill bit unknown.G2: foreign: jordan.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2024 - 00730.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Proposed component code: mechanical (g04)- drill.Visual examination of the provided pictures identified two drill bits broken in half.No further evaluation can be made from the provided picture.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event for the known drill.Medical records were not provided.A definitive root cause cannot be determined.This complaint was confirmed based on the provided picture.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
MODULAR FLEX DRILL BIT 3.2 MM DIAMETER 30 MM LENGTH
Common Device Name
HIPS, INSTRUMENTS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18826058
Report Number0001822565-2024-00729
Device Sequence Number15423460
Product Code HTW
UDI-Device Identifier00889024152212
UDI-Public(01)00889024152212(11)220422(10)65311682
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000703
Device Lot Number65311682
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age60 YR
Patient SexUnknown
Patient Weight78 KG